- Volume 21, Number 4 (2015), 2419-2429.
Probabilistic proof of product formulas for Bessel functions
We write, for geometric index values, a probabilistic proof of the product formula for spherical Bessel functions. Though our proof looks elementary in the real variable setting, it has the merit to carry over without any further effort to Bessel-type hypergeometric functions of one matrix argument, thereby avoid complicated arguments from differential geometry. Moreover, the representative probability distribution involved in the last setting is shown to be closely related to the symmetrization of upper-left corners of Haar-distributed orthogonal matrices. Analysis of this probability distribution is then performed and in case it is absolutely continuous with respect to Lebesgue measure on the space of real symmetric matrices, we derive an invariance-property of its density. As a by-product, Weyl integration formula leads to the product formula for Bessel-type hypergeometric functions of two matrix arguments.
Bernoulli, Volume 21, Number 4 (2015), 2419-2429.
Received: January 2013
Revised: January 2014
First available in Project Euclid: 5 August 2015
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Deleaval, Luc; Demni, Nizar. Probabilistic proof of product formulas for Bessel functions. Bernoulli 21 (2015), no. 4, 2419--2429. doi:10.3150/14-BEJ649. https://projecteuclid.org/euclid.bj/1438777599